MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number ETLW1613C156E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient during the endovascular treatment of an 50+mm abdominal aortic aneurysm.It was reported during the index procedure after ivus was completed an abnormality was seen.A catheter was placed and an angiogram was taken where an endoleak was observed.It was suspected to be a hole in the graft.Another limb was placed inside and the endoleak seemed to slow and diminish.Per the physician the cause of the endoleak is undetermined.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Additional information received: it was confirmed that the type iiib endoleak resolved after the second limb was implanted.Type ii endoleak was also observed and resolved after the intervention.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Film analysis the reported endoleak was confirmed on the films provided; however, the exact type or cause of the event could not be determined.The noted type ii endoleak could not be confirmed on the films provided.Lack of pre-implant ct¿s did not allow for a thorough assessment of the pre-implant anatomy.While a type iii fabric endoleak cannot be ruled out, it is less likely to have occurred at index.The returned angiograms did allow for analysis of any anatomical factors that may have led to the reported type iii endoleak (e,g, calcification) and did not reveal any obvious out of specification stent graft integrity issues.A type iiia endoleak due to lack of adequate component overlap could also not be ruled out.The endoleak was possibly an acute type iv blush endoleak caused by fabric porosity.Other factors such as heparin dose, outflow resistance, imaging quality, and volume of the aneurysm sac may have also contributed to this possible type iv endoleak.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key12785896
Report Number9612164-2021-04320
Device Sequence Number4982487
Product Code MIH
UDI-Device Identifier00643169467583
UDI-Public00643169467583
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/17/2023
Device Model NumberETLW1613C156E
Device Catalogue NumberETLW1613C156E
Was Device Available for Evaluation? No
Date Returned to Manufacturer11/05/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2021
Supplement Date Received by Manufacturer11/10/2021
12/09/2021
Initial Report FDA Received Date11/10/2021
Supplement Report FDA Received Date12/01/2021
01/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexFemale